Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 39, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 6, 2025, 11:28 PM CDT for Hemphill County, Wheeler County, Texas. It was in force for 10 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2025, 11:28 PM CDT (04:28 UTC)
- Expired
- Jun 6, 2025, 11:38 PM CDT
- In force
- 10 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Hemphill County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 151 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 11:30 PM CDT | TORNADO | 11 Sse Allison, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 10:08 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2337 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.0
The text
As transmitted.
278
WFUS54 KAMA 070428
TORAMA
TXC211-483-070515-
/O.NEW.KAMA.TO.W.0039.250607T0428Z-250607T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1128 PM CDT Fri Jun 6 2025
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Northeastern Wheeler County in the Panhandle of Texas...
Southeastern Hemphill County in the Panhandle of Texas...
* Until 1215 AM CDT.
* At 1127 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Allison, or 23 miles west of Cheyenne,
moving east at 40 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Allison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3533 10000 3545 10022 3572 10020 3572 10000
TIME...MOT...LOC 0427Z 276DEG 34KT 3560 10008
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
LFM1 follow-up statement
511 WWUS54 KAMA 070438 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 1138 PM CDT Fri Jun 6 2025 TXC211-483-070448- /O.CAN.KAMA.TO.W.0039.000000T0000Z-250607T0515Z/ Wheeler TX-Hemphill TX- 1138 PM CDT Fri Jun 6 2025 ...THE TORNADO WARNING FOR NORTHEASTERN WHEELER AND SOUTHEASTERN HEMPHILL COUNTIES IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. However, small hail is still possible with this thunderstorm. A Tornado Watch remains in effect until 600 AM CDT for the Panhandle of Texas. && LAT...LON 3533 10000 3545 10022 3572 10020 3572 10000 TIME...MOT...LOC 0437Z 276DEG 34KT 3559 9995 $$ LFM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:13 PM CDT, 5 hours 15 minutes earlier. Its key messages:
- Issued at 248 PM CDT Fri Jun 6 2025
- Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding.
- There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe.
- Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail.
Area forecast discussion, Jun 6, 6:13 PM CDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 613 PM CDT Fri Jun 6 2025 ...New AVIATION... .KEY MESSAGES... Issued at 248 PM CDT Fri Jun 6 2025 - Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding. - There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe. - Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail. && .SHORT TERM... (This evening through Saturday night) Issued at 248 PM CDT Fri Jun 6 2025 The overall weather pattern today is quite similar to yesterday; moderate southwesterly flow aloft with modest mid-level moisture and generally sufficient low-level moisture. A remnant boundary that is oriented west-to-east apparent across the area, currently roughly bisecting the Texas Panhandle, with a warm and destabilizing environment to the south and a cooler and stable environment to the north. The 18z AMA sounding shows a moderately strong MLCIN in place with a convective temperature in the upper-80s. Additionally, there is very weak forcing to help thunderstorms develop, leaving convective temperature and any boundaries to be the more probable source of lift. All that said, confidence is very low that any thunderstorms can develop this afternoon across the southern TX Panhandle, but it's not out of the realm of possibilities given the weak remnant boundary previously mentioned. Otherwise, a few CAMs develop a thunderstorm in northeastern New Mexico or southeastern Colorado late this afternoon, but there are various solutions regarding what happens with that cell. Multiple runs of the HRRR as well as the 12z WRF-NSSL and FV3 suggest this cell will trek east-southeast across the northern combined Panhandles with all hazards possible. Meanwhile, the WRF-ARW has the cell weakening as it moves into the Panhandles. Given that clouds are dissipating in the northwestern combined Panhandles at this time, leaning more toward the idea of this cell persisting across the area. Of higher confidence is that a line of storms will develop in SW Kansas/SE Colorado this evening and move into the northern combined Panhandles and persist but weaken through the night. The main hazards with this activity will be damaging winds and large hail, but flash flooding will also be possible especially in the northeastern combined Panhandles given the 1-2" of rain that fell last night. Just like this morning and the previous morning, an outflow boundary from tonight's overnight convection will likely push through the Panhandles but will retreat back into the area throughout the day tomorrow. That said, temperatures will warm into the 80s. There are a few hints that a thunderstorm could develop once again in northeastern New Mexico/southeastern Colorado, but there are some very mixed signals regarding whether or not this convection would develop and be sustained. If it does become sustained, the environment would favor a strong to severe thunderstorm. Have included 15-20% PoPs for this activity for tomorrow evening. Vanden Bosch && .LONG TERM... (Sunday through next Thursday) Issued at 248 PM CDT Fri Jun 6 2025 Split flow is expected to develop across the CONUS, and quasi-zonal flow is expected over the Southern US as a trough in the Upper Midwest digs southeast. Meanwhile, a plume of moisture from the eastern Pacific will continue to pump in to the Panhandles and moisture from the Gulf feeds into the area throughout the day. The combination of reaching convective temperature, as well as gradually decreasing heights aloft (favors ascent), should favor the development of thunderstorms in the afternoon hours. Latest CAMs suggest the initial activity will be in the northern combined Panhandles, but moving southeast with the mean wind. Strong to extreme instability will be possible by the afternoon hours, and although the wind profile results in a fairly straight hodograph, effective shear values should be in the 25-40 kt range. As such, initial activity should be supercellular with the potential for hail up to 3 inches in diameter and damaging winds. Low-level wind shear looks very weak through the afternoon hours which keeps the concern for tornadoes low through the afternoon. The tornado threat could increase should a supercell stay discrete toward the 23z-02z timeframe when the LLJ begins to strengthen and increases the low- level shear. However, a weak cold front is favored to move in to the northern combined Panhandles around that time from which will likely result in the development of additional thunderstorms. With time, thunderstorms should congeal into a line and rush south-southeast or southeast. Given the strong to extreme instability available ahead of the line, significantly severe wind gusts will be possible with gusts up to 80 mph not out of the question. Although damaging winds will be the primary hazard, won't be able to rule out large hail due to the amount of instability. Flash flooding will also be possible due to high precipitable water content and intense updrafts. Monday and perhaps into Tuesday, the upper-level pattern will switch some as the southern jet stream will push south, but northwesterly flow aloft will briefly become established. Low-level moisture will not be as impressive as this weekend, but should still be sufficient to support the development of thunderstorms along the higher terrain that moves into portions of the Panhandles. Wednesday and Thursday, a weak trough is forecast to move south of the Panhandles. This system has the potential to clip the Panhandles with showers and thunderstorms, but confidence is low at this range. Vanden Bosch && .AVIATION... (00Z TAFS) Issued at 517 PM CDT Fri Jun 6 2025 Thunderstorms will be in the area especially in the northern combined Panhandles and impacting KDHT to KGUY now through 12Z. Confidence is much lower for thunderstorms around KAMA during this period. Outside of thunder, conditions should remain VFR with south to southeasterly winds. Thunderstorms could cause winds to become westerly to northwesterly with strong wind gusts. A tornado threat in the northern combined Panhandles is in place until 04Z. KAMA is currently in a tornado watch. However, confidence is much lower due to the low confidence in thunder impacting KAMA at this time. 36 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 84 62 90 / 40 10 20 50 Beaver OK 58 84 58 86 / 90 10 10 40 Boise City OK 55 83 56 86 / 60 0 10 30 Borger TX 62 87 62 93 / 60 10 20 50 Boys Ranch TX 60 85 60 91 / 40 0 20 50 Canyon TX 60 85 59 91 / 40 0 10 40 Clarendon TX 62 84 64 89 / 50 10 20 50 Dalhart TX 56 83 55 87 / 40 0 20 40 Guymon OK 56 83 58 86 / 80 10 10 40 Hereford TX 60 87 61 91 / 40 0 10 40 Lipscomb TX 60 84 61 87 / 90 40 10 40 Pampa TX 61 83 62 87 / 60 20 20 50 Shamrock TX 62 86 63 88 / 60 20 20 40 Wellington TX 65 87 64 90 / 60 20 20 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...Flood Watch through Saturday morning for TXZ004-005-010. OK...Flood Watch through Saturday morning for OKZ002-003. && SHORT TERM...52 LONG TERM....52 AVIATION...36
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 300 PM CDT Fri Jun 6 2025 OKZ001>003-TXZ001>020-317-070800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 300 PM CDT Fri Jun 6 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. There is a Flood Watch in effect for the northeastern combined Panhandles from now through 10 AM Saturday. There is a chance for strong to severe thunderstorms late this afternoon through the overnight hours. Large hail and damaging winds are possible, but there is a low chance for tornadoes. Localized flash flooding will be possible across the northeastern combined Panhandles. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible from Saturday through at least Tuesday. A strong to severe thunderstorm cannot be ruled out on Saturday. There is a more widespread chance for strong to severe thunderstorms on Sunday large hail, damaging winds, and a tornado all possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed for the late this afternoon through this evening, and Sunday afternoon through Sunday evening.
In the hours before
Special weather statement, Jun 6, 8:49 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Amarillo TX
849 PM CDT Fri Jun 6 2025
TXZ020-070215-
Collingsworth TX-
849 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN COLLINGSWORTH COUNTY
THROUGH 915 PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Vinson, or 16 miles northeast of Wellington,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dodson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3475 10014 3509 10014 3518 10000 3475 10000
TIME...MOT...LOC 0148Z 285DEG 15KT 3500 9999
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MuschaLocal storm report, Jun 6, 9:01 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
901 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM Tornado 4 NE Gruver 36.30N 101.35W
06/06/2025 Hansford TX Storm Chaser
Brief weak tornado crossed HWY 207 at
2047CDT. Ground circulation noted under a
funnel passing 1 mile north of storm chasers
location.
&&
TLHLocal storm report, Jun 6, 9:28 PM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Amarillo TX
928 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM Tornado 3 W Spearman 36.20N 101.25W
06/06/2025 Hansford TX Public
Report of tornado on ground crossing HWY 15
west of Spearman some time between 2102CDT
and 2115CDT.
&&
TLHLocal storm report, Jun 6, 9:47 PM CDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
947 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM Tornado 10 SE Spearman 36.10N 101.07W
06/06/2025 Ochiltree TX Storm Chaser
Picture on social media shows tornado 10
miles southeast of Spearman.
&&
JCLocal storm report, Jun 6, 11:05 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1105 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM Hail 17 NNW Boise City 36.96N 102.60W
06/06/2025 M2.50 Inch Cimarron OK Emergency Mngr
&&
TLHLocal storm report, Jun 6, 11:16 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1116 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Hail Guymon 36.68N 101.48W
06/06/2025 M1.75 Inch Texas OK Fire Dept/Rescue
&&
TLHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:10 PM CDT | Tornado Warning | AMA | Sherman | 50 min |
| Jun 6, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 47 min |
| Jun 6, 7:57 PM CDT | Tornado Warning | AMA | Hansford, Sherman | 48 min |
| Jun 6, 8:15 PM CDT | Special Weather Statement | AMA | Collingsworth | 30 min |
| Jun 6, 8:26 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 64 min |
| Jun 6, 8:41 PM CDT | Tornado Warning | AMA | Hansford, Ochiltree | 49 min |
| Jun 6, 8:49 PM CDT | Special Weather Statement | AMA | Collingsworth | 26 min |
| Jun 6, 9:16 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 44 min |
| Jun 6, 9:55 PM CDT | Areal Flood Advisory | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 4 hr |
| Jun 6, 9:57 PM CDT | Tornado Warning | AMA | Hemphill, Roberts | 48 min |
| Jun 6, 10:31 PM CDT | Areal Flood Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts and 1 more | 10 hr |
| Jun 6, 10:42 PM CDT | Tornado Warning | AMA | Hemphill, Roberts, Wheeler | 48 min |
| Jun 6, 10:47 PM CDT | Tornado Warning | AMA | Hansford, Sherman | 43 min |
| Jun 6, 10:52 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 53 min |
| Jun 6, 11:19 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 41 min |
| Jun 6, 11:28 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts, Sherman | 62 min |
| Jun 6, 11:41 PM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| Jun 6, 11:57 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Sherman | 48 min |
| Jun 6, 11:59 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree | 46 min |
| Jun 7, 12:25 AM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson, Moore, Roberts, Sherman | 3 hr |
| Jun 7, 12:28 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hansford, Hemphill, Hutchinson, Ochiltree, Roberts | 62 min |
| Jun 7, 12:39 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Roberts, Sherman | 66 min |
| Jun 7, 12:41 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 27 min |
| Jun 7, 1:13 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 62 min |
| Jun 7, 1:22 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Gray, Hemphill, Roberts, Wheeler | 53 min |
| Jun 7, 2:05 AM CDT | Special Weather Statement | AMA | Hansford | 25 min |
| Jun 7, 2:11 AM CDT | Special Weather Statement | AMA | Wheeler | 34 min |
| Jun 7, 2:17 AM CDT | Special Weather Statement | AMA | Deaf Smith | 28 min |
| Jun 7, 2:32 AM CDT | Special Weather Statement | AMA | Ochiltree | 28 min |
| Jun 7, 2:44 AM CDT | Special Weather Statement | AMA | Oldham | 31 min |
| Jun 7, 3:19 AM CDT | Special Weather Statement | AMA | Oldham, Potter, Randall | 26 min |
| Jun 7, 3:42 AM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 48 min |
| Jun 7, 3:49 AM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 41 min |
| Jun 7, 4:25 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 50 min |
| Jun 7, 4:35 AM CDT | Flash Flood Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 3 hr |
| Jun 7, 5:31 AM CDT | Special Weather Statement | AMA | Potter | 29 min |
| Jun 7, 8:12 AM CDT | Special Weather Statement | AMA | Gray | 33 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.